MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VLFT10GEN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 02/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, post operatively, after 24 hours, the patient had bleeding observed directly from the device seal.The surgeon stated the seals seemed to take longer than usual to get the end tone.He didn't feel the tissue was especially thick and it was still taking longer to seal an artery.The patient lost over 1 liter of blood and was taken back to surgery.The surgeon could see a small arterial bleed along the diaphragm that appeared to have been previously sealed that was open and bleeding.The patient was not on any medications.The device was connected to a generator with software version 5.0 at the time of the event.
 
Additional Manufacturer Narrative
D10 concomitant product: lf1937, jaw lap lf1937 ligasure maryland 37 cm (lot #: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, post operatively, the procedure was hiatal hernia and after 24 hours the patient had bleeding observed directly from the device seal and only this one re-opened.The surgeon stated the seals seemed to take longer than usual to get the end tone.There was no regrasp alarm.The surgeon received a ¿seal is complete¿ audible tone.He didn't feel the tissue was especially thick and it was still taking longer to seal an artery.The patient lost over 1 liter of blood and was taken back to surgery.The patient had blood transfusion necessary.The surgeon could see a small arterial bleed along the diaphragm that appeared to have been previously sealed that was open and bleeding.The patient was not on any medications.The device was connected to a generator with software version 5.0 at the time of the event.The patient was not on chemotherapy.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21525732
Report Number1717344-2025-00340
Device Sequence Number21260875
Product Code GEI
UDI-Device Identifier10884521548350
UDI-Public10884521548350
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K151649
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVLFT10GEN
Device Catalogue NumberVLFT10GEN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date03/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale